MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7050-90
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Arthralgia (2355)
Date of Event 10/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of analysis and fmea, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause could not be determined.
 
Event or Problem Description
The patient had initial right side si joint arthrodesis in (b)(6) 2016.The patient complained of leg pain sometime after the initial surgery.In (b)(6) 2016, the surgeon performed a revision surgery where he removed the first and third implants that he suspected were impinging on the nerve root, leaving the middle implant in place (previously reported on mdr 3007700286-2016-00046).The patient later had a recurrence of pain.The surgeon thought that the sole remaining implant may have been loose.In (b)(6) 2016, the surgeon attempted to remove the remaining implant, but it was solidly fixed in bone and could not be removed.It was not loose.The surgeon left the implant in place and debrided the joint and added bone graft.The status of the patient following the surgery is not yet known.
 
Additional Manufacturer Narrative
The patient underwent an additional revision procedure in an attempt to stabilize the pelvis.One implant from each side removed and additional hardware was added including an ifuse implant.Challenging case with three previous attempts to fuse the si joint following a car accident and decades of pain.The patient is improving following the procedure.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
3055 olin avenue
suite 2200
san jose CA 95128 2066
MDR Report Key6182988
Report Number3007700286-2016-00098
Device Sequence Number185204
Product Code OUR
UDI-Device Identifier00859256003309
UDI-Public00859256003309
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/18/2019
Device Model Number7050-90
Device Lot Number223222
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/01/2016
Supplement Date Received by Manufacturer10/05/2017
Initial Report FDA Received Date12/16/2016
Supplement Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR